It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-14-2004, 08:25 PM   #1
Newbie
 
Join Date: Oct 2004
Posts: 7
gorolltide HB User
Need Help

Need some help/suggestions please, here's my situation:

I had a colonoscopy, stool samples, and blood work done 3 months ago, and everything came back negative. My family suffers from IBS-D as do I. Also recently I have been suffering from bad anxiety/depression. I am currently taking 10 MG Lexapro and cintrum multavitamins everyday and that is it. My stomach before the anxiety and depression did relatively well. But now I have diarreah all the time and really have to end up taking Immodium every 3-4 days to keep it somewhat normal, but without it would have pure diarreah.

I feel as if though my stomach causes the anxiety. Does this sound like IBS, or could anything else cause this? Can anxiety/depression make cause my stomach to go this bad? All help is appreciated. Thanks.

 
Old 10-15-2004, 05:06 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2004
Posts: 1,477
ncgirl88 HB User
Re: Need Help

Hi gorolltide,

I have been suffering from IBS but mine has been due to Lyme disease and Babeiosis, a tick born coinfection. I had all those fun gastro tests too.

I was suffering from depression but it was mostly because I was sick and couldn't get any answers. Since I got my diagnoses I am a bit better.

My neurologist prescribed Lexapro...I have not taken it yet but did some research on it and it can cause diarreah.

Try looking under the Anxiety Posts. There are quite a few people taking Lexapro and many have had diarreah. I would let your doctor know...maybe he/she can decrease the dosage a bit. Don't do it on your own.

Good luck - I hope you feel better.

 
Sponsors Lightbulb
   
Old 10-16-2004, 10:59 AM   #3
Veteran
 
Join Date: Apr 2002
Location: Ottawa, Canada
Posts: 317
6th_sense HB User
Re: Need Help

Hi gorolltide,

I believe that IBS can be caused by anxiety - It is a well known fact amongst psychotherapists that human stress often shows side effects in the digestive track first. Nevertheless, I hope that you are able to find some help to control those outbursts of diarrhea while looking around on this site. I know that a half a pill of powdered calcium is good to control diarrhea, if it is taken during a meal. On the other hand it is risky, because it can cause severe constipation if it is taken when you have normal stools/constipation.

Cheers, Raju.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Confused with RAI....need help pls... graves75 Thyroid Disorders 7 05-07-2010 03:00 AM
Do I still need testing lilboyblue HIV Prevention 4 04-30-2010 05:34 AM
new...confused need help.... wolebearsnc Back Problems 8 04-18-2010 10:18 PM
New to board..Need help nanahelper Alzheimer's Disease & Dementia 7 02-07-2010 03:58 PM
Help/Advice neededASAP -Fentanyl detox, pain pat. abused meds will need meds in futre Confused089 Abuse Support 34 07-06-2008 05:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



solofelix (24), flipfleury (19), seabell (5), Gugulimo (5), gmak (4), puzzik79 (4), JJ (4), ladybud (4), cathy1 (3), simone444 (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:07 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!